Communications in Mathematical Physics

, Volume 128, Issue 1, pp 63–76 | Cite as

Ising models on the Lobachevsky plane

  • C. M. Series
  • Ya. G. Sinai
Article

Abstract

We consider the Ising model on a lattice which is the orbit of a discrete cocompact group acting on the hyperbolic plane. For large values of the inverse temperature we construct an uncountable number of mutually singular Gibbs states.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Bowditch, B.: Notes on Gromov's hyperbolicity condition for path-metric spaces, Warwick preprint, 1989Google Scholar
  2. 2.
    Cannon, J.: The combinatorial structure of cocompact discrete hyperbolic groups. Geometriae Dedicata16, 123–148 (1984)Google Scholar
  3. 3.
    Dobrushin, R. L.: An investigation of Gibbsian states for three-dimensional lattice systems. Teor. Veroytn. Primen.18, 261–279 (1973)Google Scholar
  4. 4.
    Floyd, W., Plotnick, S.: Growth functions on Fuchsian groups and the Euler characteristic. Invent. Math.88, 1–29 (1987)Google Scholar
  5. 5.
    Fröhlich, J., Marchetti, P.: Bosonization, topological solitons and fractional charges in two-dimensional quantum field theory. Commun. Math. Phys.116, 127–173 (1988)Google Scholar
  6. 6.
    Lund, F., Rasetti, M., Regge, T.: Dimer and Ising models on the Lobachevsky plane. Theor. Math. Phys.33, 1000–1015 (1977)Google Scholar
  7. 7.
    Minlos, R. A., Sinai, Ya. G.: The phenomenon of “phase separation” at low temperature in some lattice gas models I, Mat. Sbor.73, 375–448 (1967) (Russ.)Google Scholar
  8. 8.
    —, Sinai, Ya. G.: The phenomenon of “phase separation” at low temperature in some lattice gas models II, Trudy Mosk. Mat. Obsch.18, 113–178 (1968) (Russ.)Google Scholar
  9. 9.
    Preston, C.: Gibbs states on countable sets. Cambridge Tracts, vol68, Cambridge: Cambridge University Press 1974Google Scholar
  10. 10.
    Sinai, Ya. G.: Theory of phase transitions. Rigorous results. London: Pergamon Press 1982Google Scholar
  11. 11.
    Spitzer, F.: Markov random fields on an infinite tree. Ann. Prob.3, 387–398 (1975)Google Scholar

Copyright information

© Springer-Verlag 1990

Authors and Affiliations

  • C. M. Series
    • 1
  • Ya. G. Sinai
    • 2
  1. 1.Mathematics InstituteWarwick UniversityCoventryUK
  2. 2.Landau Institute for Theoretical PhysicsAcademy of Sciences of the USSRMoscowUSSR

Personalised recommendations